Alert archive / Indiana / Tornado Warnings in 2026
Tornado Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this tornado warning at Feb 19, 2026, 7:21 PM EST for 4 counties in Indiana. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 19, 2026, 7:21 PM EST (00:21 UTC)
- Expired
- Feb 19, 2026, 8:00 PM EST
- In force
- 39 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
Counties Bartholomew County, IN, Brown County, IN, Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 54 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 7:52 PM EST | HAIL 1 | 2 Sw Clifford, IN | Report from mPING: Quarter (1.00 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 1:20 PM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
400
WFUS53 KIND 200021
TORIND
INC005-013-081-145-200100-
/O.NEW.KIND.TO.W.0010.260220T0021Z-260220T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Indianapolis IN
721 PM EST Thu Feb 19 2026
The National Weather Service in Indianapolis has issued a
* Tornado Warning for...
Southwestern Shelby County in central Indiana...
Brown County in south central Indiana...
Southeastern Johnson County in central Indiana...
Northwestern Bartholomew County in central Indiana...
* Until 800 PM EST.
* At 721 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Nashville, or 8 miles east of
Bloomington, moving east at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Columbus, Nashville, Edinburgh, Princes Lakes, Clifford, Yellowwood
Lake, Peoga, Spearsville, Helmsburg, Beanblossom, Gnaw Bone, and
Taylorsville.
This includes Interstate 65 between mile markers 65 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3913 8637 3929 8637 3945 8592 3916 8580
TIME...MOT...LOC 0021Z 257DEG 36KT 3919 8637
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Updike2 follow-up statements
349
WWUS53 KIND 200037
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
737 PM EST Thu Feb 19 2026
INC005-013-081-145-200100-
/O.CON.KIND.TO.W.0010.000000T0000Z-260220T0100Z/
Shelby IN-Brown IN-Johnson IN-Bartholomew IN-
737 PM EST Thu Feb 19 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
SOUTHWESTERN SHELBY...NORTHEASTERN BROWN...SOUTHEASTERN JOHNSON AND
NORTHWESTERN BARTHOLOMEW COUNTIES...
At 737 PM EST, a severe thunderstorm capable of producing a tornado
was located near Nashville, or 13 miles west of Columbus, moving east
at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Columbus, Nashville, Edinburgh, Princes Lakes, Clifford, Peoga,
Spearsville, Helmsburg, Beanblossom, Gnaw Bone, and Taylorsville.
This includes Interstate 65 between mile markers 65 and 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3914 8623 3931 8632 3945 8592 3916 8580
TIME...MOT...LOC 0037Z 257DEG 36KT 3923 8617
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
Updike503
WWUS53 KIND 200046
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
746 PM EST Thu Feb 19 2026
INC005-013-081-145-200100-
/O.CON.KIND.TO.W.0010.000000T0000Z-260220T0100Z/
Shelby IN-Brown IN-Johnson IN-Bartholomew IN-
746 PM EST Thu Feb 19 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM EST FOR
SOUTHWESTERN SHELBY...NORTHEASTERN BROWN...SOUTHEASTERN JOHNSON AND
NORTHWESTERN BARTHOLOMEW COUNTIES...
At 746 PM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles west of Columbus, moving east at 40 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Columbus, Edinburgh, Princes Lakes, Clifford, Peoga, Spearsville, and
Taylorsville.
This includes Interstate 65 between mile markers 65 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3914 8613 3935 8621 3937 8615 3944 8592
3916 8580
TIME...MOT...LOC 0046Z 257DEG 36KT 3925 8605
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
UpdikeWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Feb 19, 6:26 PM EST, 55 minutes earlier. Its key messages:
- Scattered strong to severe storms this afternoon into the evening
- All severe hazards are possible, with the greatest tornado potential south of I-70.
- Strong wind gusts up to 45 mph late tonight through early afternoon Friday.
- Colder for the weekend, with scattered light snow possible Sunday
Area forecast discussion, Feb 19, 6:26 PM EST, 55 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 626 PM EST Thu Feb 19 2026 .KEY MESSAGES... - Scattered strong to severe storms this afternoon into the evening - All severe hazards are possible, with the greatest tornado potential south of I-70. - Strong wind gusts up to 45 mph late tonight through early afternoon Friday. - Colder for the weekend, with scattered light snow possible Sunday && .MESOSCALE UPDATE... Issued at 626 PM EST Thu Feb 19 2026 Cluster of supercells, some exhibiting embedded meso-vortex structures will continue to move E-NE along and south of the I-70 with all severe hazards possible. Tornado watch 10 has been shifted one row of counties north to include the I-70 corridor including Marion county and Indianapolis. Surface analysis and radar trends suggest the warm front has begun to move more quickly northward through central Indiana. The net result will be increasing threat for surface based rotation and tornado threat with the lead supercell to the SW of the Indy Metro as it moves Johnson county through 0100Z. Recent IND VWP data suggests that the anticipated low level shear continues to increase with 0-1km SRH of 200-250 m2/s2. A long tracked supercell with a history of multiple tornadoes will move through Greene county into extreme SE Owen and northern Monroe counties through 0100Z with the potential for a significant tornado. && .SHORT TERM (This evening through Friday)... Issued at 309 PM EST Thu Feb 19 2026 Rest of today/through midnight... For details on the evolving severe threat across central Indiana, please see mesoscale updates. Overnight... Prefrontal trough/dryline is expected to push rapidly across central Indiana between 02Z and 05Z, ending convective precip and thunderstorm chances. As the surface low continues to intensity over the Mid MS valley (988 mb around near Chicago by 08Z), an associated cold front will accelerate across central Indiana between 08-12Z. Strong low level flow (40-45 kts as low as 2000 ft AGL) will couple with strong cold advection and modestly steep lapse rates below 850 mb to support wind gusts around 40 kts across NW portions of central Indiana and as high as 35 kts across area along I-70. A wind advisory was contemplated for far NW portions of central Indiana, but confidence on meeting over 45 mph gusts for any length of time is not sufficiently high at the moment. However, an SPS will be issued for these sub-advisory criteria winds. Friday... Winds will continue to be the main forecast concern during the day along with much colder temperatures. Have undercut NBM guidance by a few degrees on temps considering overcast skies and continued strong cold advection in the morning. Wind gusts will remain around 40 kts across northern portions of the forecast area through the morning, before a decrease in gusts during the afternoon owing to relaxing of the surface pressure gradient as the low pressure moves into northern lower MI as well as gradual decrease in the boundary layer wind fields. && .LONG TERM (Friday night through Thursday)... Issued at 309 PM EST Thu Feb 19 2026 Friday night and Saturday... High pressure will nudge into the area and keep conditions dry and seasonable. Some guidance has rain just south of the area along an old front, but given the surface high and dry air locally, feel that odds of rain are too low to mention. Sunday and Monday... An upper level low will move southeast through the area on Sunday. This won't have a lot of moisture to work with, but it will still be enough for some scattered light snow showers, mainly northeast. Colder air moving in with the low will generate some lake enhanced snow showers Sunday night and Monday. The bulk of these should remain north of central Indiana, but a few could sneak into the north and northeast. Temperatures will be below normal with highs in the 30s and lows mainly in the 20s. Some area could see upper teens Monday night. Tuesday and beyond... Upper flow will become closer to zonal as the upper low exits the area. This will allow seasonable to even above normal temperatures to return. Highs could be around 50 by Wednesday and Thursday. A cold front will bring chances of rain around Wednesday and Thursday, with some uncertainty on the timing of highest PoPs. && .AVIATION (00Z TAF Issuance)... Issued at 614 PM EST Thu Feb 19 2026 Impacts: - Scattered thunderstorms this evening with restrictions - Gusty WSW winds up to 35 kts late tonight through the day Friday Discussion: Convection continues to increase across western Indiana early this evening and will spread to the northeast through the evening. Storms will produce restrictions likely to IFR and lower briefly. Convection will end from west to east by the end of the evening. Wind gusts will pick up in the wake of a cold frontal passage with gusts peaking at 25-30kts late tonight. MVFR stratus will return in the wake of the front and linger into the afternoon Friday before returning to VFR levels. Windy conditions will continue through the day on Friday with gusts peaking up to 35kts at times. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...Crosbie SHORT TERM...Crosbie LONG TERM...50 AVIATION...Ryan
Hazardous weather outlook, Feb 19, 3:50 PM EST, 3 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 350 PM EST Thu Feb 19 2026 INZ021-028>031-035>049-051>057-060>065-067>072-202100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 350 PM EST Thu Feb 19 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe thunderstorms are expected into the late evening. Damaging winds, large hail and isolated tornadoes are all possible. The threat exists for a strong tornado south of I-70 until late evening. Strong westerly wind gusts from 35-45 mph will develop across areas north of I-70 late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Strong westerly wind gusts from 35-45 mph will continue through early Friday afternoon across areas north of I-70. Light snow is possible Saturday night into Sunday with little to no accumulation expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is expected for this afternoon and evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Crosbie
In the hours before
Special weather statement, Feb 19, 7:01 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
701 PM EST Thu Feb 19 2026
INZ030-036-037-046-200030-
Clinton IN-Montgomery IN-Hendricks IN-Boone IN-
701 PM EST Thu Feb 19 2026
...A strong thunderstorm will impact portions of south central
Clinton, northwestern Hendricks, western Boone and southeastern
Montgomery Counties through 730 PM EST...
At 701 PM EST, Doppler radar was tracking a strong thunderstorm 11
miles southeast of Crawfordsville, moving northeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Thorntown, Jamestown, Advance, New Ross, and Ulen.
This includes the following highways...
Interstate 65 between mile markers 132 and 152.
Interstate 74 between mile markers 42 and 56.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM EST for central and
west central Indiana.
&&
LAT...LON 4023 8655 3996 8636 3986 8672 3987 8674
4007 8679
TIME...MOT...LOC 0001Z 237DEG 25KT 3996 8670
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KFLocal storm report, Feb 19, 7:08 PM EST, 13 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
708 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 5 ESE Freedom 39.19N 86.78W
02/19/2026 E0.50 Inch Owen IN Cocorahs
&&
BHLocal storm report, Feb 19, 7:10 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
710 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM Hail 2 NW Worthington 39.14N 86.99W
02/19/2026 E1.25 Inch Greene IN Public
Report from mPING: Half Dollar (1.25 in.).
&&
BHLocal storm report, Feb 19, 7:14 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
714 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Tstm Wnd Gst 3 SW Whitehall 39.15N 86.62W
02/19/2026 M70 MPH Monroe IN ASOS
Bloomington Monroe County Airport.
&&
BHLocal storm report, Feb 19, 7:17 PM EST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
717 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM Hail 3 SE Beech Grove 39.68N 86.06W
02/19/2026 M0.75 Inch Marion IN Public
Report from mPING: Dime (0.75 in.).
&&
BHLocal storm report, Feb 19, 7:19 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
719 PM EST Thu Feb 19 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM Hail 3 SSE Beech Grove 39.68N 86.07W
02/19/2026 E0.50 Inch Marion IN Cocorahs
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:01 PM EST | Special Weather Statement | IND | Boone | 29 min |
| Feb 19, 7:01 PM EST | Tornado Warning | IND | Brown, Monroe | 29 min |
| Feb 19, 7:24 PM EST | Special Weather Statement | IND | Clinton | 36 min |
| Feb 19, 7:29 PM EST | Special Weather Statement | IND | Hancock | 31 min |
| Feb 19, 7:36 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 39 min |
| Feb 19, 7:56 PM EST | Tornado Warning | IND | Bartholomew, Decatur, Shelby | 34 min |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Morgan, Owen, Putnam | 3 hr |
| Feb 19, 8:12 PM EST | Areal Flood Advisory | IND | Hancock, Marion | 3 hr |
| Feb 19, 8:12 PM EST | Severe Thunderstorm Warning | IND | Henry | 24 min |
| Feb 19, 8:14 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 31 min |
| Feb 19, 8:22 PM EST | Severe Thunderstorm Warning | IND | Decatur | 38 min |
| Feb 19, 8:39 PM EST | Severe Thunderstorm Warning | IND | Sullivan, Vigo | 51 min |
| Feb 19, 10:23 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson | 37 min |
| Feb 20, 2:50 AM EST | River Flood Warning | IND | Johnson | 5 hr |
| Feb 20, 4:23 AM EST | Wind Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clinton, Delaware and 21 more | 14 hr |
Nearby
Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.